Face Rash - Are there any treatments for HIV-associated rashes that form around the face?
I'm HIV positive and dealing with some of the pretty bad symptoms like rashes - especially around my face. Is there a good topical treatment for this, or do I just have to wait it out?
Rashes in people who are dealing with HIV infection are very common; as there can be several different causes of the rash, it is best to show it to your HIV doctor or your dermatologist as soon as possible. One of the most common types of rashes in HIV infected patients is seborrheic dermatitis - itchy, scaly, sometimes 'greasy' areas of inflammation especially on the face around the hairline. This can be treated with dandruff shampoo and over the counter steroid creams, but sometimes it can be more severe and require prescription medications. Other types of rash are those related to the HIV medications you may be taking, many of which cause rash. Going over your list of medications with your HIV doctor to see if any of them cause rash and might be changed is another important step. Skin infections are also more common in HIV infected people, especially if their CD4 counts are low. Yeast and other fungal infections of the skin in particular can cause reddened, painful or itchy lesions all over the body, but especially in areas where skin comes together. The best first step is to show the rash to your dermatologist or HIV doctor to determine what type it is and what should be done about it.
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.
Search for an answer:
- Is there any way to get rid of stretch marks without plastic surgery?
- What are the symptoms of hemangioma?
- What does it mean if somebody's hair falls out and grows back white?
- Hyperpigmentation after using Mederma/Dermaroller. Should I discontinue its use?
- I have swollen bumps all over my body. What could this be?
Need More Info?